Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 167, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 18, 1999, 7:10 PM CDT for Escambia County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 1999, 7:10 PM CDT (00:10 UTC)
- Expired
- Jul 18, 1999, 7:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2019 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WUUS1 KMOB 190012 RRA SVRMOB ALC053-190045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 710 PM CDT SUN JUL 18 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 745 PM CDT * AT 706 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED IN THE VICINITY OF FLOMATON... MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - WAHL BY 735 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:30 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 18, 2:30 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT SUN JUL 18 1999 A COMPLEX INTERACTION CONTINUES OVER THE FORECAST AREA BETWEEN THE REMNANTS OF AN EASTERLY WAVE ASSOCIATED WITH AN UPPER LEVEL TROF...TUTT...OVER THE EASTERN GULF...AND A SHEAR AXIS BETWEEN THE NORTHERLY FLOW AROUND THE H5 HIGH IN THE PLAINS AND THE FEATURES IN THE EASTERLIES. THE MODELS GENERALLY AGREE THAT THE TUTT WILL PROGRESS TO THE WEST-NORTHWEST...ENDING UP IN THE CENTRAL GULF BY TUESDAY. THE GENERAL SHEAR ZONE BETWEEN THESE FEATURES REMAINS OVER THE SOUTHEAST U.S. THROUGH THE PERIOD. THE AVN AND ETA DEEP LAYER LIFT ASSOCIATED WITH THE WEAK 850 MB SHEAR AXIS AGREES BEST WITH THE CURRENT CONVECTION...AND PROGGED VALUES THROUGH TUESDAY CONTINUE TO SUPPORT THE GENERAL PATTERN OF SCATTERED DAYTIME CONVECTION WHICH SHIFTS OFFSHORE AT NIGHT. THE BEST 1000-500 MB MOISTURE SHIFTS SLOWLY WESTWARD THROUGH MONDAY NIGHT DUE TO THE MILD SUBSIDENCE ALOFT BETWEEN THE NORTH SIDE OF THE TUTT AND THE H5 HIGH OVER THE CENTRAL PLAINS...INDICATING A DRYING TREND OVER THE AL/FL PORTION FOR TUESDAY. COASTAL WATERS...A WEAK TROPICAL WAVE OVER THE CENTRAL GULF WILL MOVE TO THE WEST WHILE HIGH PRESSURE CONTINUES OVER THE EASTERN GULF. SOUTH TO SOUTHEAST WINDS AT 10 KNOTS WITH GENERALLY SCATTERED SHOWERS AND THUNDERSTORMS. SEAS REMAIN NEAR 2 FEET WITH SMOOTH TO A LIGHT CHOP CONDITIONS ON PROTECTED WATERS. MOB BB 072/089 072/090 073 29342 PNS BB 074/088 074/089 074 29342 DTS BB 077/087 076/087 074 29342 GZH BB 070/090 072/092 073 29242 2RO BB 069/088 071/091 071 29242 61A BB 070/088 072/091 073 29231 MOB=MOBILE REGIONAL PNS=PENSACOLA REGIONAL DTS=DESTIN FL GZH=EVERGREEN AL 2R0=WAYNESBORO MS (WAYNE COUNTY) 61A=CAMDEN AL (WILCOX COUNTY)
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:50 PM CDT | Flash Flood Warning | MOB | Mobile | 70 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.